Nonlinear age-dependent population growth under harvesting

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

We consider the nonlinear age-dependent population growth model introduced by Gurtin-MacCamy [Arch. Rat. Mech. Anal. 54, 281-300 (1974)] to which is added a harvest of members at a rate which is constant in time but may depend on the age of members being harvested. This partial differential equation may be transformed by the method of characteristics into a pair of functional equations for the total population size and the birth rate. We discuss the behaviour of solutions when the birth and death moduli are functions of a single variable, either the age or the total population size.

Original languageEnglish (US)
Pages (from-to)345-352
Number of pages8
JournalComputers and Mathematics with Applications
Volume9
Issue number3
DOIs
StatePublished - 1983
Externally publishedYes

ASJC Scopus subject areas

  • Modeling and Simulation
  • Computational Theory and Mathematics
  • Computational Mathematics

Fingerprint Dive into the research topics of 'Nonlinear age-dependent population growth under harvesting'. Together they form a unique fingerprint.

  • Cite this